The Diabetes Forum Support Community For Diabetics Online banner

1 - 9 of 9 Posts

·
Registered
Joined
·
198 Posts
Discussion Starter #1
Hi All,

Its been a long time since I have posted but I would like some advice. My doctor has me on my meds and I have started going to the gym. Do you take your meds when your glucose levels are in good range? I have had really low drops when I take my glucose meds and my levels are good. My doctor says I should take my meds everyday. Any thoughts on this.
 

·
Registered
Joined
·
792 Posts
Welcome!

tell us a bit more so we can help.
What are your meds? how much?
What are your Bg numbers?
Fasting, and 1 and 2h post meal.
What is your diet like?
 

·
Super Moderator
Joined
·
9,623 Posts
Thinking like Mary, what meds? If your going low on BS and on meds, you can do any of three things. Cut back on the meds, increase the carbs, cut back on the exercise.

Like Bear Bryant said about passing the football, when you do, 3 things can happen, and 2 of them are bad.

Maybe if you recently started eating lower carbs, you may not need the meds. I wouldn't cut the exercise or increase the carbs. If it were me, I would try to reduce carbs further, wean off the meds, continue with the exercise. Just guessing you may be on a sulfonylurea drug, I would do anything necessary to get of to it.
 

·
Registered
Joined
·
198 Posts
Discussion Starter #5
Hi DonnaB,

I take gly-buride 2.5 Mg daily. Some days I will wake up with a fasting reading of 125-135. By night time it could be around 170. I am trying to stay away from fried foods. I try and eat more baked.
 

·
Registered
Joined
·
24,394 Posts
I am trying to stay away from fried foods. I try and eat more baked.
It isn't fried foods that hurt you, Tania, it's high carb foods. If your baked foods are made with flour & sugar, then those are exactly what is causing your high glucose. Glyburide isn't going to help what you're putting in your mouth, but it will burn out your pancreas trying to keep up.

Ditch the carbs, embrace the fats, and get off glyburide.
 

·
Registered
Joined
·
792 Posts
Agree,

Glyburide is not helping your pancreas. It forces you to produce more glucose at all times in an uncontrolled fashion.
If you’d like to control your BG, then you need to get off the glyburide.
Start taking your BG fasting, before every meal, and 1h and 2h after the first bite of every meal for a couple days. This will be your baseline.
Then start cutting back on carbs (all sugars, starches, grains etc) and at the same time increasing fats, (fatty red meat, butter, coconut oil, and cheese).
When you cut carbs your body still needs plenty of energy and you give it fats for that. Do not up your protein intake.
Keep checking your BG as often as possible.
After you have completely cut out the above carbs take a look at your BG over a period of a couple months. If your post meal numbers are not coming down nicely, then the other oral med you can take is metformin, its generic and cheap. Slowly add 500 mg at a time till you reach a level (I think 2000mg max) that will control your BG. Met can take weeks to work so take that into account.
Hopefully diet will be enough!
 
1 - 9 of 9 Posts
Top